Hail, Coconino
- When
- August 12, 12:30 PM MST
- Where
- Coconino County, Doney Park
- Measured
- 0.75 in hail
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 35.167, -111.500
3/4 inch diameter hail was reported in Doney Park.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Aug 11, 9:00 PM MST, 15 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 900 PM MST WED AUG 11 2004 .SYNOPSIS...MOISTURE OVER SOUTHWEST SECTIONS OF THE STATE WILL AID AFTERNOON THUNDERSTORM DEVELOPMENT FROM THE MOGOLLON RIM SOUTHWARD ACROSS CENTRAL ARIZONA ON THURSDAY. FOR FRIDAY AND OVER THE WEEKEND...SOUTHERLY FLOW WILL ALLOW DEEPER MOISTURE AND INCREASED THUNDERSTORM ACTIVITY TO MOVE ACROSS MOST OF NORTHERN ARIZONA. && .DISCUSSION...DEEP LAYER ANTICYCLONIC CIRCULATION WAS CENTERED OVER THE ARIZONA/CALIFORNIA BORDER THIS EVENING. THE MOST SIGNIFICANT THUNDERSTORMS WERE MOVING INTO SOUTHWEST ARIZONA BUT AN ISOLATED THUNDERSTORM OR TWO WILL BE POSSIBLE THE REMAINDER OF THE NIGHT ACROSS MUCH OF NORTHERN ARIZONA. FOR THURSDAY AND FRIDAY...THE ANTICYCLONE CENTER WILL GRADUALLY SHIFT TO THE SOUTHEAST TO OVER NORTHWEST MEXICO. THIS POSITION WILL BE FAVORABLE TO THE ADVECTION OF MOISTURE FROM MEXICO ACROSS ARIZONA. IN ADDITION...THE MID LEVELS WILL REMAIN COOL WITH THIS PARTICULAR PATTERN. THE COMBINATION OF MOISTURE AND COOL MID LEVELS SHOULD RESULT IN VERY ACTIVE WEATHER THE NEXT TWO DAYS. THE FLOW WILL STILL FAVOR ACTIVITY SOUTH OF THE MOGOLLON RIM ON THURSDAY BUT ON THE FRIDAY THE FLOW WILL TURN MORE SOUTHERLY. AS A RESULT...THINK THE FOCUS OF ACTIVITY WILL BE FROM THE MOGOLLON RIM NORTH ON FRIDAY. A SHORT-WAVE TROUGH ON FRIDAY COULD EVEN INTRODUCE SOME VERTICAL WIND SHEAR WITH MORE ORGANIZED STORMS AND FEWER PULSE TYPE STORMS. ON SATURDAY AND SUNDAY THE ANTICYCLONE SHIFTS FURTHER SOUTH BUT THE FLOW WILL BE VERY WEAK THROUGH A DEEP LAYER WITH THE COOL MID LEVELS REMAINING. THE GFS KEEPS THINGS FAIRLY MOIST OVER THE WEEKEND. CONSIDERING THE GFS MODEL LIKES TO DRY THINGS EXPECT THAT A MODERATE LEVEL OF SHOWER AND THUNDERSTORM ACTIVITY WILL CONTINUE THROUGH THE WEEKEND. MCCOLLUM && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1045 AM MST THU AUG 12 2004 AZZ004>018-037>040-131400- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 1045 AM MST THU AUG 12 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY MOIST AIR IS SITTING OVER YAVAPAI AND NORTHERN GILA COUNTY TODAY...WITH DEEPER MOISTURE OVER SOUTHWEST ARIZONA. PLENTY OF INSTABILITY IN THE ATMOSPHERE TO GET STORMS GOING BETWEEN 1100 AM AND 1200 PM MST. ONCE STORMS DEVELOP THEIR MOVEMENT WILL BE TO THE SOUTH SOUTHEAST. AS THE STORMS MOVE INTO THE DEEPER MOISTURE OVER YAVAPAI AND NORTHERN GILA COUNTIES...THERE WILL BE AN ISOLATED THREAT OF VERY HEAVY RAIN. SMALL HAIL WILL ALSO BE POSSIBLE WITH THESE STORMS TODAY. THE MAIN THREAT AREA FOR STRONG STORMS AND ISOLATED HEAVY RAIN WILL BE THE COCONINO PLATEAU...YAVAPAI AND NORTHERN GILA COUNTY...THE WESTERN AND EASTERN MOGOLLON RIM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FRIDAY...WE ARE WATCHING A WEATHER DISTURBANCE THAT WILL MOVE INTO EXTREME WESTERN ARIZONA. THIS SYSTEM WILL ACT TO PULL DEEP MOISTURE FROM ALONG THE COLORADO RIVER BASIN OF SOUTHWEST ARIZONA AND EASTERN CALIFORNIA UP INTO PORTIONS OF NORTHERN ARIZONA...THIS WILL POTENTIALLY ELEVATING THE THREAT OF HEAVY RAIN AND SEVERE STORMS. A MOIST AND UNSTABLE AIRMASS WILL RESIDE OVER NORTHERN ARIZONA SATURDAY THROUGH TUESDAY OF NEXT WEEK...SO EXPECTED A GOOD CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. A DRIER FLOW DEVELOPS BY MIDWEEK...WHICH WILL BRING A DOWN SWING IN ACTIVITY.
The Flagstaff radar (KFSX), 71 km away, was scanning. The volume nearest the first event began at 19:29 UTC.
1 hail. Local standard time, as filed.
3/4 inch diameter hail was reported in Doney Park.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arizona in 2004Every state in 2004This day in weather historyWarnings in Arizona, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5420076.